www.cosmeticmedicineforum.com  

Go Back   Cosmetic Medicine Forum | Botox Forum, Laser Forum, Juvederm Forum > Non-Invasive Cosmetic Medical Procredures > Juvederm, Restylane & Dermal Fillers Forum
User Name
Password

Reply
 
Thread Tools Display Modes
  #1  
Old 11-07-2009, 03:36 PM
need help need help is offline
Junior Member
 
Join Date: Jul 2009
Posts: 2
Default Dissolving filler - hyaluronidase

Has anyone had a bad reaction to hyaluronidase? I had some filler (restylane) dissolved with hyaluronidase in tear troughs and it has been a complete disaster. I think my face is ruined forever. Please help.
Reply With Quote
  #2  
Old 11-07-2009, 04:01 PM
Golden Pigeon Golden Pigeon is offline
Senior Member
 
Join Date: Apr 2007
Posts: 43
Default

What actually happened to ruin the face? I've had some dicey outcomes with fillers in the tear troughs as well.

Did it create a bag?
Reply With Quote
  #3  
Old 11-07-2009, 08:19 PM
need help need help is offline
Junior Member
 
Join Date: Jul 2009
Posts: 2
Default Yes - extreme swelling and continued puffiness

Thanks for your reply, Golden Pidgeon!

I have had dark circles and 'bags' under my eyes all my adult life because I have a depressed upper jaw. I investigated fillers and thought I had finally found the solution.

In Oct 08 I had juvederm put in tear troughs. After a couple of touch ups to correct divots which occured either side of my nose when I smiled, it looked great. It also felt great. Smooth and firm. On 17 April I had a top up of restylane in tear troughs because much of the juvederm had dissolved as it was six months later. I was unhappy with the result. The restylane was grainy in comparison to the smooth juvederm and looked clumpy.

On 15 June I had the restylane dissolved with hyaluronidase. All the filler dissolved almost instantly. At first I felt relieved BUT within hours of the hyaluronidase injections my lower eyelids were terribly swollen (like large bags of water). By the next morning they looked absolutely horrendous and there was a terrible indentation along the line of the dark circle. They looked much, much worse than the original eye bags.

Advantan steroid cream was prescribed to me by an opthalmologist in case it was an allergy to the hyaluronidase. I did not want the oral steroids because the side effects are terrible. The cream did not cause much improvement in the swelling. It was then suggested to me that it was a 'delayed hypersensitivity' to hyaluronidase rather than an allergy. I don't really know what this means.

It is a month later and the swelling simply will not go away.

On 26 June I had juvederm ultra put in tear troughs. Apparently the hyaluronidase is gone from the body within 48 hours. I waited as long as I could to have a filler put back in and I was conscious that the swelling had not resolved when I did it. I admit to being desperate. The product was placed the same way as in Oct 08, but it has not had the same effect. In Oct 08 the juvederm corrected the puffiness and bags and felt 'firm' under the skin. This time the puffines and bags are still there despite the juvederm. They are now ON TOP of the juvederm.

The skin feels spongy and there is a layer of jelly-like fluid across both of my lower eyelids, including over the refill of juvederm (I can feel some of the new product beneath the spongy layer). I have used all of the recommended treatments for eyelid edema - ice, cold compress, warm compress, bruise/swelling cream, caffeine lotion etc etc etc. I sleep with my head elevated. Nothing works. The puffiness and swelling remain. My left side is particularly bad.

Further, the hyaluronidase caused hyperpigmentation (melasma and hemosiderin) and discolouration where the product was injected. These marks are large and unsightly. I am using hydroquinone to try to bleach them out but I am not a big fan of that product either.

At the time of my injection I was told that there are NO RISKS associated with the use of hyaluronidase. That turns out to be completely untrue. I now know that dissolving filler is an "off-label" use for hyaluronidase and it has only been used for this purpose since 2005. It is therefore difficult to get a straight answer out of a doctor about my problem. I am extremely concerned that I have done permanent damage my lower eyelids - ie the hyaluronidase has dissolved my natural hyaluronic acid as well as the filler. How would it know the difference? Also, I wonder if it has destroyed collagen under my eyes.

I have found another couple of people in the US who have had similar experiences. Has anyone else in Australia encountered these problems with hyaluronidase, particularly under the eyes? It has left me with no self confidence and hiding at home.

Can anyone tell me how long the swelling and puffiness caused by hyaluronidase in lower eyelids takes to resolve? Or has the hyaluronidase done irreversible damage to the tissue of my lower eyelids and the edema is therefore permanent? There is not much information about hyaluronidase on the internet. Somebody please help.
Reply With Quote
  #4  
Old 03-08-2009, 05:46 PM
snowqueen67 snowqueen67 is offline
Junior Member
 
Join Date: Aug 2009
Posts: 1
Default

xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx

Last edited by snowqueen67 : 01-08-2011 at 04:50 PM.
Reply With Quote
  #5  
Old 07-12-2011, 08:53 PM
jasonbrien jasonbrien is offline
Banned
 
Join Date: Nov 2011
Posts: 23
Lightbulb

Fillers some time give big side effects and they take more time in lasting. In that case the patient should ask his/her surgeon for additional treatment.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is Off
Smilies are On
[IMG] code is Off
HTML code is On
Forum Jump



All times are GMT +10. The time now is 04:30 PM.

An independent forum supported by Melbourne | www.cosmeticmedicineforum.com
Melbourne Botox Clinic

Cosmetic Medicine Forum>Forum Design by Juggernaut

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.